MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3542757MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: mentor memorygel breast implant 275cc gel catalog #3542757mc lot #206494 manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent primary breast augmentation with mentor memorygel breast implant 275cc gel breast prostheses.Mri confirmed that the left breast prosthesis had ruptured.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
On 9/19/2018, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 8/30/2018, mentor became aware that the patient will undergo explantation on (b)(6) 2018.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon receipt by mentor, the device contained gel with clear appearance.Brown material was observed within the device.Gel was observed on the shell surface.Mentor product analysis lab¿s visual examination of the device revealed a line of shell wear on the anterior view, suggesting in-vivo folding or creasing of the device.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, mentor product analysis lab was precluded from further evaluating the device.No other anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the shell wear occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of rupture was not confirmed since no rents were found on the device.However, at this point it is not possible to determine the root cause of the shell wear or the origin of the brown material observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the shell wear occurred sometime subsequent to the removal of the device from its protective packaging.Rupture is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7340153
Report Number1645337-2018-01493
Device Sequence Number13923857
Product Code FTR
UDI-Device Identifier00081317004387
UDI-Public00081317004387
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2005
Device Catalogue Number3542757MC
Device Lot Number206494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer08/30/2018
09/19/2018
10/17/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date08/30/2018
09/25/2018
10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR